| Model Number |
45-751019 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/08/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.If the device or additional information is received, microvention, inc., will submit a supplemental report.The instructions for use (ifu) identifies premature coil detachment as potential complications associated with use of the device.
Event or Problem Description
It was reported that the first coil used started to unravel/stretch during pulling for repositioning.The coil was removed from the patient.The second coil deployed detached unintentionally during pulling for repositioning and coil got stuck in the microcatheter when attempted to manually push out.The entire coil was removed together with the microcatheter.Procedure outcome was successful and patient was stable.
Additional Manufacturer Narrative
Summary device evaluation: only the implant was returned for evaluation.Visual inspection of the implant found the proximal end to be severely stretched.The physical evaluation of the device could not determine the exact circumstances that led to this condition, but the stretching is indicative of the coil encountering resistance followed by retraction forces that exceeded the strength of the coil winding.The pusher was not returned for evaluation, so the investigation could not definitively determine the mode of separation (i.E.Thermal or tensile), nor could the physical evaluation determine when or where the separation occurred.The microcatheter used in the procedure was not returned, so the investigation could not determine if a condition existed that would have caused or contributed to the reported event.